Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 81, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Nov 23, 2012, 10:19 PM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2012, 10:19 PM EST (03:19 UTC)
- Expired
- Nov 24, 2012, 6:00 PM EST
- In force
- 20 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
632 WHUS73 KIWX 240319 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1019 PM EST FRI NOV 23 2012 LMZ043-046-241130- /O.EXP.KIWX.GL.W.0025.000000T0000Z-121124T0300Z/ /O.NEW.KIWX.SC.Y.0081.121124T0319Z-121124T2300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1019 PM EST FRI NOV 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST SATURDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST SATURDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS OVERNIGHT. WINDS WILL BACK WEST AND EASE TO 10 TO 15 KNOTS BY SATURDAY AFTERNOON. * WAVES: 8 TO 12 FEET OVERNIGHT...SUBSIDING TO 6 TO 10 FEET ON SATURDAY...AND TO 4 FEET OR LESS BY SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
605 WHUS73 KIWX 240835 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 335 AM EST SAT NOV 24 2012 LMZ043-046-241700- /O.CON.KIWX.SC.Y.0081.000000T0000Z-121124T2300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 335 AM EST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * WINDS: NORTHWEST WINDS 20 TO 25 KNOTS BACKING WEST AND EASEING TO 10 TO 15 KNOTS BY AFTERNOON. * WAVES: 5 TO 8 FEET SUBSIDING TO 4 FEET OR LESS BY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
336 WHUS73 KIWX 241548 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1048 AM EST SAT NOV 24 2012 LMZ043-046-242300- /O.CON.KIWX.SC.Y.0081.000000T0000Z-121124T2300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1048 AM EST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * WINDS: NORTHWEST WINDS 20 TO 25 KNOTS BACKING WEST AND EASING TO 10 TO 15 KNOTS BY AFTERNOON. * WAVES: 5 TO 8 FEET SUBSIDING TO 4 FEET OR LESS BY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
462 WHUS73 KIWX 242103 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 403 PM EST SAT NOV 24 2012 LMZ043-046-242300- /O.CON.KIWX.SC.Y.0081.000000T0000Z-121124T2300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 403 PM EST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * WINDS: WEST WINDS 10 TO 15 KNOTS LATE THIS AFTERNOON...BACKING SOUTHWEST AT 5 TO 15 KNOTS THROUGH EVENING. * WAVES: 3 TO 5 FEET SUBSIDING TO 4 FEET OR LESS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
671 WHUS73 KIWX 242308 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 608 PM EST SAT NOV 24 2012 LMZ043-046-250015- /O.EXP.KIWX.SC.Y.0081.000000T0000Z-121124T2300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 608 PM EST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 7:44 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Nov 23, 7:44 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 744 PM EST FRI NOV 23 2012 .AVIATION... /00 UTC TAFS/ SUBSCALE VORTICITY NOTED ACRS FAR NERN LK SUPR THIS EVENING...THROUGH BASE OF PRIMARY JUST SSE OF LAKE JAMES IN. LK SUPR FEATURE CONTS TO ROTATE TO LK ONT AFT MIDNIGHT...AMID OVERALL NEWD RETREAT. THEREAFTER...CLOUD BEARING FLOW TO VEER ABOUT 20 DEGREES TO 325 VECTOR...AT HEIGHT OF LK BASED INSTABILITY/08-12 UTC TIMEFRAME. AMBIENT DRYNESS ABOVE 5KFT HOWEVER SHOULD PROVE QUITE LIMITING. HAVE HEDGED MORE OPTIMISTICALLY WITH TEMPO FUEL ALT CONDS RELEGATED TO THIS AFOREMENTIONED 4 HR PD. WITH CONTD NEWD RETREAT OF SYSTEM INTO ERN CANADA TO ALLOW 8H COLD POOL TO SHIFT TO LWR GRTLKS AND 925-8H TRANSITION INTO WEAKLY ANTICYCLONIC FLOW. AT KFWA WEAK LES RESPONSE ALONG WITH INCRSD SHEAR WITH INLAND EXTENT AND SHALLOW SATURATION LYR POINT TO PRIMARILY VFR MET CONDS WITH OCNL FLURRIES...SAVE FOR A BRIEF DIP TO TEMPO MVFR PD /ON LOWEST THRESHOLD OF CONFIDENCE/ IN SAME 08-12 UTC PD. && .UPDATE... SIMILAR HIR RES DETAILS PER ABOVE AVN DISC ADDED FOR POP/WX OVERNIGHT WRT TIMING/PLACEMENT...ALONG WITH SLIGHT SKY COVER DETAIL ADDED FOR EVE UPDATE. && .PREV DISCUSSION... /ISSUED 311 PM EST FRI NOV 23 2012/ SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT MAIN STORY IN THE SHORT TERM PERIOD WILL BE LAKE EFFECT SNOW POTENTIAL THIS EVENING THROUGH TOMORROW. LATEST WATER VAPOR IMAGERY SHOWS UPPER LOW CURRENTLY EXITING THE NORTHERN GREAT LAKES. CORE OF THE COLDEST AIR IS NOW ADVECTING INTO OUR AREA AND WILL CONTINUE OVERNIGHT AS THE LOW LEVEL THERMAL TROUGH MOVES OVER THE REGION. ALREADY SEEING SOME DECENT SNOW IN OUR NORTHERN ZONES WITH BETTER MOISTURE WRAPPING INTO THE AREA. OVERALL...LAKE EFFECT PARAMETERS TONIGHT ARE DECENT BUT NOTHING EXCEPTIONAL. LOW LEVEL INSTABILITY IS STRONG WITH 850MB DELTA-T VALUES AROUND 20C. BACKGROUND MOISTURE AVAILABILITY IS VERY LIMITED THOUGH THANKS TO PROGRESSIVE UPPER LOW AND ENCROACHING DRY AIR MASS. INVERSION HEIGHTS STILL LOOK TO HOVER AROUND 7 KFT...CERTAINLY ENOUGH TO SEE SOME SNOW BUT ACCUMULATIONS WILL LIKELY BE INHIBITED. SOMEWHAT FETCH LIMITED FOR NOW BUT THAT WILL CHANGE OVERNIGHT AS LOW LEVEL WINDS VEER MORE NORTHWESTERLY. GIVEN THESE CONSIDERATIONS...FEEL CONFIDENT OUR NORTHWEST COUNTIES WILL SEE AROUND AN INCH OF SNOW BY TOMORROW AFTERNOON WITH MAINLY FLURRIES ELSEWHERE. DRY LOW LEVEL AIR AND SUBSIDENCE WILL BUILD INTO THE REGION TOMORROW AFTERNOON AND WITH BACKING LOW LEVEL WINDS...LAKE EFFECT SNOW WILL BE QUICKLY SHUT OFF. WINDS WILL WEAKEN OVERNIGHT AS THE SURFACE LOW EXITS THE REGION AND LOW LEVEL HEIGHT/PRESSURE GRADIENTS RELAX. 00Z EXPIRATION OF BERRIEN COUNTY WIND ADVISORY LOOKS GOOD AND NO CHANGES PLANNED. WITH ABUNDANT CLOUD COVER OVER ALL BUT OUR EXTREME SOUTHWEST COUNTIES AND A STILL DECENT PRESSURE GRADIENT...EXPECT LITTLE CHANGE IN TEMPS OVERNIGHT. INHERITED LOWS OF MID TO UPPER 20S SEEM REASONABLE AND IN LINE WITH LATEST GUIDANCE. COLD TEMPS WILL CONTINUE TOMORROW WITH WNW FLOW MOST OF THE DAY AND PLENTY OF LOW CLOUDS KEEPING HIGHS IN THE MID 30S. LONG TERM... LONG TERM BEGINNING TO LOOK FAIRLY BENIGN GIVEN LATEST 12Z GUIDANCE. SYSTEM FOR EARLY NEXT WEEK CONTINUES TO TREND SOUTH AND WEAKER IN LATEST MODEL RUNS. THIS SYSTEM LOOKS TO BE ONLY CONCERN IN THE SUNDAY TO FRIDAY TIME FRAME. THE 12Z GFS AND GEMNH HAVE CONTINUED TO TREND SOUTH AND WEAKER...CLOSER TO ECMWF OF LAST SEVERAL DAYS. ECMWF REMAINS WEAKEST AND FURTHEST SOUTH BUT ENOUGH TRENDING AND AGREEMENT TO BEGIN HACKING GRIDDED POPS. GFS STILL BRINGS AN AREA OF MOISTURE AND WEAK LIFT THROUGH LATE MONDAY INTO EARLY TUESDAY SO WILL STILL LEAVE LOW CHANCE POPS ACROSS THE AREA WITH SLIGHTLY HIGHER NUMBERS SOUTH. STILL SOME UNCERTAINTY WITH THIS WAVE AND IF IT IS JUST A LITTLE STRONGER AND DIGS SLIGHTLY DEEPER THAN LATEST MODEL TRENDS...STRONGER SOLUTION COULD STILL PAN OUT. HOWEVER...THIS LOOKING MORE DOUBTFUL WITH EACH RUN. MEDIUM RANGE MODELS NOW IN DECENT AGREEMENT FOLLOWING THIS SYSTEM WITH HIGH PRESSURE BUILDING INTO THE AREA FOR TUE NIGHT THROUGH FRIDAY. RETURN FLOW THU INTO FRI BIGGEST DIFFERENCE BUT ALL BLEND TEMPS USED WITH NO CHANGES TO INITIALIZED DATA. LOOKS LIKE DRY CONDITIONS AND LOW WATER LEVELS WILL CONTINUE INTO WINTER. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING UNTIL 10 PM EST THIS EVENING FOR LMZ043-046. && SHORT TERM...AGD LONG TERM...LASHLEY AVIATION...PBM UPDATE...PBM
Hazardous weather outlook, Nov 23, 10:16 PM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1016 PM EST FRI NOV 23 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-250330- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1016 PM EST FRI NOV 23 2012 /916 PM CST FRI NOV 23 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-250330- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1016 PM EST FRI NOV 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH SATURDAY AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.